Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 100, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 17, 2011, 6:32 PM MDT for Cheyenne County, Kit Carson County, Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2011, 6:32 PM MDT (00:32 UTC)
- Expired
- Jun 17, 2011, 7:04 PM MDT
- In force
- 32 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Cheyenne County, CO, Kit Carson County, CO
The radar
The Pueblo radar (KPUX), 116 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 12:58 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
| Jun 17, 5:23 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1979 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
551 WUUS53 KGLD 180032 SVRGLD COC017-063-180115- /O.NEW.KGLD.SV.W.0100.110618T0032Z-110618T0115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 632 PM MDT FRI JUN 17 2011 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO... SOUTHWESTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO... * UNTIL 715 PM MDT * AT 630 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR WILD HORSE...AND WAS MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... KIT CARSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GOODLAND. && LAT...LON 3911 10317 3908 10273 3869 10273 3871 10316 TIME...MOT...LOC 0032Z 284DEG 33KT 3883 10300 WIND...HAIL 70MPH 1.00IN $$ BULLER
2 follow-up statements
070 WWUS53 KGLD 180041 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 641 PM MDT FRI JUN 17 2011 COC017-063-180115- /O.CON.KGLD.SV.W.0100.000000T0000Z-110618T0115Z/ CHEYENNE CO-KIT CARSON CO- 641 PM MDT FRI JUN 17 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN KIT CARSON AND WESTERN CHEYENNE COUNTIES UNTIL 715 PM MDT... AT 640 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR WILD HORSE...AND WAS MOVING EAST AT 40 MPH. AT 625 PM MDT...A TRAINED SPOTTER REPORTED A 68 MPH GUST AT WILD HORSE. LOCATIONS IMPACTED INCLUDE... KIT CARSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GOODLAND. && LAT...LON 3911 10317 3908 10273 3869 10273 3871 10316 TIME...MOT...LOC 0041Z 284DEG 33KT 3881 10290 WIND...HAIL 70MPH 1.00IN $$ BULLER
461 WWUS53 KGLD 180104 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 704 PM MDT FRI JUN 17 2011 COC017-063-180115- /O.CAN.KGLD.SV.W.0100.000000T0000Z-110618T0115Z/ CHEYENNE CO-KIT CARSON CO- 704 PM MDT FRI JUN 17 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KIT CARSON AND WESTERN CHEYENNE COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GOODLAND. LAT...LON 3911 10317 3908 10273 3869 10273 3871 10316 TIME...MOT...LOC 0105Z 284DEG 33KT 3876 10263 $$ BULLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 5:08 PM MDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 17, 5:08 PM MDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 508 PM MDT FRI JUN 17 2011 .DISCUSSION... 245 PM MDT FRI JUN 17 2011 FOR THE NEXT FEW DAYS THE TREND OF LATE AFTERNOON AND OVERNIGHT THUNDERSTORMS WILL CONTINUE AS WEATHER DISTURBANCES MOVE THROUGH SOUTHWEST FLOW ALOFT AS AN UPPER LEVEL LOW SPINS ACROSS THE INTERMOUNTAIN AND NORTHERN PLAINS. TEMPERATURES WILL BE NEAR NORMAL SATURDAY THEN RISE ABOVE NORMAL SUNDAY BEFORE FALLING BELOW NORMAL MONDAY AS THE UPPER LOW MOVES OVER THE AREA. AFTER A FEW DAYS OF BELOW NORMAL TEMPERATURES TUESDAY AND WEDNESDAY NEAR THE UPPER LOW A RETURN TO ABOVE NORMAL TEMPERATURES IS EXPECTED THURSDAY AND FRIDAY AS UPPER RIDGING BUILDS IN. THUNDERSTORMS ARE POSSIBLE ALTHOUGH AREAL COVERAGE SEEMS RATHER LIMITED IN THE EXTENDED. 007 && .AVIATION... 508 PM MDT FRI JUN 17 2011 FOR THE 00Z TAFS...THUNDERSTORM ACTIVITY IS THE SHORT TERM CONCERN. TSRA MOVING INTO EASTERN CO ATTM. XPECT TSRA TO MOVE INTO WESTERN KS AND KGLD AFT 01Z. FOR KMCK...LOW CONFIDENCE IN TSRA HOWEVER MAY SEE SOME SHRA AS BETTER INSTABILITY LIES IN KS. AFTERWARDS...VFR WILL BE THE RULE THROUGH THE END OF THE PERIOD. BAS && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Jun 17, 3:00 PM MDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 300 PM MDT FRI JUN 17 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-181200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 300 PM MDT FRI JUN 17 2011 /400 PM CDT FRI JUN 17 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE INTO FAR EASTERN COLORADO AND ADJACENT LOCATIONS IN WESTERN KANSAS AND POSSIBLY SOUTHWEST NEBRASKA GENERALLY NORTH OF INTERSTATE 70 LATE THIS AFTERNOON THROUGH EARLY EVENING. LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS. A TORNADO WILL BE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL OCCUR ALMOST EVERY AFTERNOON AND EVENING THROUGH THURSDAY. SEVERE WEATHER IS EXPECTED SATURDAY AND AGAIN ON SUNDAY. THE MAIN THREAT WILL BE DAMAGING WIND AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH EARLY TONIGHT. 007
In the hours before
Special weather statement, Jun 17, 4:43 PM MDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
443 PM MDT FRI JUN 17 2011
COZ090-172315-
YUMA COUNTY-
443 PM MDT FRI JUN 17 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO...
AT 439 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF COPE...OR 8 MILES SOUTHWEST
OF JOES...MOVING EAST AT 25 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3974 10280 3987 10245 3958 10230 3957 10281
3968 10281
TIME...MOT...LOC 2244Z 257DEG 23KT 3959 10276
BULLERLocal storm report, Jun 17, 5:00 PM MDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
500 PM MDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 3 S FLAGLER 39.25N 103.07W
06/17/2011 E0.88 INCH KIT CARSON CO PUBLIC
HAIL COVERING THE GROUND
&&
024Special weather statement, Jun 17, 5:40 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 540 PM MDT FRI JUN 17 2011 COZ091-180015- KIT CARSON COUNTY- 540 PM MDT FRI JUN 17 2011 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO... AT 535 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VONA...MOVING EAST AT 30 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3951 10221 3918 10218 3916 10277 3952 10279 TIME...MOT...LOC 2340Z 267DEG 27KT 3931 10265 BULLER
Local storm report, Jun 17, 5:47 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
547 PM MDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 2 W AROYA 38.85N 103.16W
06/17/2011 M1.00 INCH CHEYENNE CO STORM CHASER
&&
024Local storm report, Jun 17, 6:28 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
628 PM MDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM TSTM WND GST 9 NNE KIT CARSON 38.88N 102.73W
06/17/2011 M58 MPH CHEYENNE CO MESONET
&&
024Local storm report, Jun 17, 6:32 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
632 PM MDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND GST WILD HORSE 38.82N 103.00W
06/17/2011 M68 MPH CHEYENNE CO TRAINED SPOTTER
&&
024The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 6:24 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 66 min |
| Jun 18, 2:38 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 41 min |
| Jun 18, 2:44 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 61 min |
| Jun 18, 3:08 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 67 min |
| Jun 18, 3:16 PM MDT | Tornado Warning | GLD | Cheyenne, Kit Carson | 44 min |
| Jun 18, 3:28 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 62 min |
| Jun 18, 3:57 PM MDT | Tornado Warning | GLD | Cheyenne, Kit Carson | 48 min |
| Jun 18, 4:01 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 59 min |
| Jun 18, 4:28 PM MDT | Tornado Warning | GLD | Cheyenne | 47 min |
| Jun 18, 5:13 PM MDT | Tornado Warning | GLD | Cheyenne | 47 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.